Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hello, Dr. Greene has actually not been on this website for around a year, would you like me to help you with your question?
No problem, I can definitely help you
So if you do take 30mg of the Lexapro, it will help with your increased anxiety and stress. Lexapro is an excellent medication that works very quickly and also stays in your system longer than most other SSRI medications.
In addition, you mentioned using Lorazepam, but are afraid that you can become addicted to it. Well if you only use it for as needed occasions, like during your flight, then you can take a full dose tablet of the Lorazepam and it will help with your anxiety and not become addicted to it because you are only using it as needed and not consistently.
I am actually on cipralex right now, because I cannot get Lexepro here in Bermuda!
Cipralex is the same as Lexapro, they both have the same active ingredients. Cipralex is just a different trade name
Oh Ok! So you do think that going to 30 mg will help me right now. Would I have to stay on 30 for now or can I go back to 20 when I feel better?
You can go back down to 20mg when you are in a period of less stress, yes that is correct.
I am having alot of stomach issues right now, should be because of my hightened anxiety right now?
Oh I also forgot to tell you that I take Trazadone at night! 50mg I think!
Yes anxiety causes those gastrointestinal issues because when you are anxious most of the blood you increases to the extremities, this is a result of the fight or flight response, and that means there is less blood in your digestive system to do its job and this is why you have gastrointestinal issues
Oh the combination of Cipralex and Trazadone can increase your risk of a syndrome called Serotonin Syndrome which is a severe condition.
These are symptoms of Serotonin Syndrome for your information...confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramps, nausea, vomiting, and diarrhea.
Why would my doctor prescribe this to me if that is the case.
Well you are at a low dose of both medications, so your chance of Serotonin Syndrome are decreased, but your physician still should have warned you about this potential side effects of taking both medications. Here is a link explaining the interactions between the two
So with this information, I would not increase the dosage of the Lexapro, unless you are willing to temporarily not take the Trazadone.
Ok I understand. I will have to talk to my doctor.
Thank you for all the info you have given me. If I do go off the Trazadone will I have side effects?
You are at a very low dose of the Trazadone, so you should not suffer any withdrawal effects with that dosage.
In addition I do have a technique called Progressive Muscle Relaxation that may help you relax and lessen your symptoms of anxiety if you want to know it
This is a link for something called Progressive Muscle Relaxation that can help you create a long term calm by using muscle tension and release techniques.
It may help you if you practice these techniques daily, and they do work well in conjunction with the medication you are on
I want to thank you for your help!
Anytime, I am always happy to help
If you have any other questions or concerns please feel free to contact me again at anytime
I want to wish you the best of luck with everything and I hope I provided you with excellent service today